Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 18, 2013, 5:56 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2013, 5:56 PM MDT (23:56 UTC)
- Expired
- May 18, 2013, 6:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 1:42 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS55 KCYS 182356
SVRCYS
NEC033-123-190030-
/O.NEW.KCYS.SV.W.0022.130518T2356Z-130519T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
556 PM MDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 630 PM MDT
* AT 554 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 13 MILES SOUTH OF ALLIANCE AIRPORT TO LISCO...
AND MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4138 10279 4193 10288 4199 10267 4180 10267
4175 10266 4174 10263 4142 10262
TIME...MOT...LOC 2355Z 250DEG 7KT 4187 10274 4150 10264
HAIL...1.00IN
WIND...60MPH
$$
MAZUR1 follow-up statement
280
WWUS55 KCYS 190012
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
612 PM MDT SAT MAY 18 2013
NEC033-123-190022-
/O.CAN.KCYS.SV.W.0022.000000T0000Z-130519T0030Z/
CHEYENNE NE-MORRILL NE-
612 PM MDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4138 10279 4193 10288 4199 10267 4180 10267
4175 10266 4174 10263 4142 10262
TIME...MOT...LOC 0012Z 250DEG 7KT 4188 10270 4151 10260
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:12 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 18, 2:12 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 212 PM MDT SAT MAY 18 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 1236 PM MDT SAT MAY 18 2013 18Z SURFACE ANALYSIS SHOWED SIGNIFICANT MOISTURE POOLING IN THE NEBRASKA PANHANDLE WITH MOST LOCATIONS OBSERVING DEW POINTS IN THE 50S. DRIER AIR JUST TO THE WEST OF THE WYOMING STATE LINE. THIS BOUNDARY SHOULD BE THE FOCAL POINT FOR STRONG CONVECTION AS THE AFTERNOON PROGRESSES. SPC HAS THIS AREA IN SLIGHT RISK AND WOULD NOT BE SURPRISED TO SEE WATCH LATER TODAY. CURRENT LAPS DATA SHOWING CAPE VALUES ALREADY OVER 1500 IN THE PANHANDLE WITH SOME AREAS OVER 3000.LIFTED INDEX OF MINUS 6. RADAR BEGINNING TO SHOW STORMS DEVELOPING IN WESTERN CARBON COUNTY AND IN NORTHERN PLATTE COUNTY. LIGHTNING DETECTION SHOWING SOME STRIKES WITH THIS ACTIVITY. STORMS THAT DEVELOP THIS AFTERNOON AND EVENING GENERALLY EAST OF INTERSTATE 25 AND ESPECIALLY IN THE PANHANDLE DEFINITELY SHOULD BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. IN EXTREME EASTERN AREAS OF THE CWA AN ISOLATED TORNADO WOULD NOT BE OUT OF THE QUESTION. STORMS WILL CONTINUE THIS EVENING AND SHOWERS PERSIST OVERNIGHT. COOLER TEMPERATURES EXPECTED BOTH SUNDAY AND MONDAY AS UPPER TROUGH MOVES ACROSS THE REGION. THIS SYSTEM SHOULD KEEP THE THE AREA UNSETTLED AND WILL CONTINUE CHANCES OF RAIN IN THE FORECAST. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 1241 PM MDT SAT MAY 18 2013 UPPER TROUGH OVER THE CENTRAL CONUS WILL CONTINUE TO BRING WRAPAROUND RAIN SHOWERS TO MUCH OF THE FORECAST AREA MONDAY NIGHT THROUGH TUESDAY WITH CONTINUED COOLER TEMPERATURES. SHORTWAVE RIDGING WILL BUILD OVERHEAD FOR WEDNESDAY WITH WARMER BUT MUCH DRIER CONDITIONS...EXCEPT FOR A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE MOUNTAINS OUT WEST. FLOW ALOFT WILL RETURN TO A MORE SOUTHWESTERLY COMPONENT FOR THE END OF THE WEEK INTO THE WEEKEND WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TO MUCH OF THE FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1241 PM MDT SAT MAY 18 2013 AN UPPER LEVEL DISTURBANCE WILL MOVE OVER THE FORECAST AREA TODAY AND WILL INITIATE A MORE WIDESPREAD THUNDERSTORM OUTBREAK FOR THIS AFTERNOON. STORMS ALREADY OCCURRING OVER WESTERN CARBON COUNTY WILL INCREASE IN COVERAGE TO THE EAST THROUGH THE AFTERNOON...WITH SOME STORMS OVER THE WESTERN NEBRASKA EXPECTED EXPECTED TO BECOME SEVERE WITH VERY STRONG DOWNDRAFT WINDS...LARGE HAIL...AND HEAVY RAIN THE MAIN THREATS AFTER 22Z. STORMS OVER SOUTHEAST WYOMING WILL ALSO PRODUCE STRONG DOWNDRAFT WINDS ALONG WITH SMALLER HAIL. MVFR TO BRIEF IFR CONDITIONS WILL LIKELY OCCUR IN THE STORMS...ESPECIALLY ACROSS THE NEBRASKA SITES. SHOWERS AND THUNDERSTORMS WILL LINGER INTO TONIGHT ACROSS THE EASTERN HIGH PLAINS...AND WILL STEADILY DISSIPATE THROUGH THE OVERNIGHT PERIOD. GUSTY NORTHWEST WINDS WILL THEN OVERSPREAD THE FORECAST AREA EARLY SUNDAY MORNING...WITH RAIN SHOWERS AND MVFR CIGS EXPECTED IN THE NORTHERN PANHANDLE. && .FIRE WEATHER... ISSUED AT 1241 PM MDT SAT MAY 18 2013 NO FIRE WEATHER CONCERNS AS UNSETTLED WEATHER SHOULD KEEP THE RELATIVE HUMIDITIES ABOVE CRITICAL VALUES. TEMPERATURES WILL BE COOLER AND CHANCES OF PRECIPITATION WILL CONTINUE THROUGH MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GRIFFITH LONG TERM...RJM AVIATION...RJM FIRE WEATHER...GRIFFITH
Hazardous weather outlook, May 18, 1:55 PM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT SAT MAY 18 2013 WYZ101>119-191715- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1111 AM MDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS FURTHER WEST TOWARDS LARAMIE AND RAWLINS. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT IS POSSIBLE IN AREAS CLOSE TO THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS SOUTHEAST WYOMING...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. AFTER A BRIEF BREAK IN THE ACTIVITY ON TUESDAY...THUNDERSTORMS WILL RETURN TO THE REGION ON WEDNESDAY THROUGH THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING GENERALLY EAST OF INTERSTATE 25. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-191715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 155 PM MDT SAT MAY 18 2013 ...TORNADO WATCH 170 IN EFFECT UNTIL 10 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING OVER THE NEBRASKA PANHANDLE. THESE SEVERE THUNDERSTORMS MAY RESULT IN LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION EAST OF HIGHWAY 385. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS WESTERN NEBRASKA. ALTHOUGH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE...SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED ACROSS THE PANHANDLE THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE GRIFFITH
In the hours before
Local storm report, May 18, 4:52 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD 14 NE BRIDGEPORT 41.81N 102.91W
05/18/2013 MORRILL NE STORM CHASER
WELL DEFINED CONE FUNNEL WITH SEVERE THUNDERSTORM
NORTHEAST OF BRIDGEPORT.
&&
GCLAYCOMLocal storm report, May 18, 4:59 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TORNADO 10 N BROADWATER 41.74N 102.85W
05/18/2013 MORRILL NE STORM CHASER
&&
GCLAYCOMLocal storm report, May 18, 5:00 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FUNNEL CLOUD 9 N BROADWATER 41.73N 102.85W
05/18/2013 MORRILL NE TRAINED SPOTTER
BASE OF FUNNEL 40-50 FEET OFF GROUND.
&&
GCLAYCOMLocal storm report, May 18, 5:02 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TORNADO 9 N BROADWATER 41.73N 102.85W
05/18/2013 MORRILL NE TRAINED SPOTTER
&&
GCLAYCOMLocal storm report, May 18, 5:11 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL SIDNEY 41.13N 102.97W
05/18/2013 E1.00 INCH CHEYENNE NE LAW ENFORCEMENT
PENNY TO QUARTER SIZED HAIL IN SIDNEY. NUMEROUS REPORTS.
&&
GCLAYCOMLocal storm report, May 18, 5:32 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL SIDNEY 41.13N 102.97W
05/18/2013 E1.00 INCH CHEYENNE NE PUBLIC
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:47 PM MDT | Special Weather Statement | CYS | Box Butte | 43 min |
| May 18, 2:54 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 51 min |
| May 18, 3:38 PM MDT | Special Weather Statement | CYS | Cheyenne | 37 min |
| May 18, 3:50 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 40 min |
| May 18, 3:51 PM MDT | Special Weather Statement | CYS | Dawes | 54 min |
| May 18, 3:55 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 50 min |
| May 18, 4:12 PM MDT | Tornado Warning | CYS | Dawes | 33 min |
| May 18, 4:14 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 46 min |
| May 18, 4:17 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 43 min |
| May 18, 4:18 PM MDT | Special Weather Statement | CYS | Cheyenne | 27 min |
| May 18, 4:23 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 52 min |
| May 18, 4:35 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 40 min |
| May 18, 4:45 PM MDT | Tornado Warning | CYS | Morrill | 30 min |
| May 18, 5:10 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 20 min |
| May 18, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 47 min |
| May 18, 5:23 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 52 min |
| May 18, 5:33 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 27 min |
| May 18, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 52 min |
| May 18, 5:52 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.